MAUDE Adverse Event Report: COOK INC GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G24216
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k172051.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to an unspecified procedure using a guardia access nano embryo transfer catheter, the operator checked the device and noted an unknown oily liquid on the transfer catheter.The procedure was completed by using another same type device.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
H6: ec methods code desc - 5: communication/interviews (4111).Investigation / evaluation: it was reported, prior to an unspecified procedure using a guardia access nano embryo transfer catheter, the operator checked the device and noted an unknown oily liquid on the transfer catheter.The procedure was completed by using another same type device.A visual inspection of the returned devices were conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Three devices were returned for investigation.Visual exam noted the transfer catheters appeared to have signs of an unknown substance inside the catheter.The transfer catheters appeared to have been aspirated.A review of the device history record found no non-conformances related to the reported failure mode.A review of the complaint history records shows one other complaint associated with the complaint device lot.This complaint was reported by another user facility for a different failure mode.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: sterile if the package is unopened or undamaged.Do not use if package is broken.The assisted reproduction catheter (and any other accessories used during this procedure) should be comprised of embryo compatible materials.Note: one cell mouse embryo tested and passed with 75% or greater blastocyst rate.Usp endotoxin (lal) tested and passed with 20 eu's or less per device.Testing is conducted on a lot-to-lot (batch) basis.During the investigation evaluation, a review of the current versions of the manufacturing and quality controls was done.From the investigation, a review found that current process and quality inspection checks are in place to ensure the functionally and device integrity prior to shipment.It can be concluded that the complaint device was inspected by quality control per current specification.No specific issue with this documentation that may have contributed to this failure mode was found.Cook has conducted a review of the product device master record in response to this incident.Current controls are in place to mitigate the occurrence of this failure mode by inspecting the device prior to device distribution.It was determined that these current controls are sufficient manufacturing and inspection steps to identify this failure.Examination of the returned product confirms that there are signs of unknown substance inside the catheter.The evaluation also notes rings within the catheter lumen.These rings are similar to dried culture media, leading to suspect that the device was flushed with culture media prior to the observation of any foreign substance inside the catheter.From the available evidence, there is potential that the unknown substance is either defects within the material or the silicone based medical tipping fluid.Testing, available in capa: pr 103105, shows that the medical tipping fluid is not embryotoxic and will not impede cellular growth.As the lot passed the mea testing, there is evidence to suggest that the catheter was safe to use with no additional risk to the patient and embryo should the unknown substance be observed after the completion of the embryo transfer procedure.Cook has concluded that the cause of the unknown substance can be traced to a manufacturing issue.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
GUARDIA ACCESS NANO EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9256561
Report Number1820334-2019-02728
Device Sequence Number1879538
Product Code MQF
UDI-Device Identifier00827002242166
UDI-Public(01)00827002242166(17)220208(10)NS9433397
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Model NumberG24216
Device Catalogue NumberK-JETS-551910-S
Device Lot NumberNS9433397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1